Semi discretized heat equation approximated by linear finite element method


ALTIPARMAK K.

International Journal of Pure and Applied Mathematics, vol.4, no.4, pp.371-378, 2003 (Refereed Journals of Other Institutions)

  • Publication Type: Article / Article
  • Volume: 4 Issue: 4
  • Publication Date: 2003
  • Title of Journal : International Journal of Pure and Applied Mathematics
  • Page Numbers: pp.371-378

Abstract

One dimensional heat equation with initial and boundary conditions is chosen for consideration. Firstly, replacing the time derivative by first order forward-difference approximation, the partial differential equation is reduced to second order ordinary differential equation at time levels. Secondly, a numerical solution of the ordinary differential equation is investigated by linear finite element method in local coordinate system. Finally, numerical results are obtained on the one dimensional heat equation.